Testosterone spray trialed in dementia study in Japan
A Japanese man has died following treatment for the cause of his symptoms – testosterone.
Mao-Ran Yu (47) took a medication called Trileptal for about six years but was told he had the cancerous tumour that could only be treated by using his prostate gland – he developed a form of prostate cancer.
“There is no other solution,” his wife said.
In November 2015, Japan’s National Cancer Agency said his cancer was actually a form of prostate cancer, called glioblastoma tumour (GBT).
Mr Yu said he had “never felt any ill effects from the treatment and had been reassured by his doctors that this did not exist”.
Treatment with trileptal was started in 2014 – five years after his diagnosis.
It is known to trigger a “therapy response” in prostate tissue and cause a rise in the level of prostate-specific antigen in his blood.
Mr Yu’s wife, Jiang Yang, also had a form of brain cancer. She had also also given him testosterone, and underwent treatment when she was더킹카지노 diagnosed, and Mr Yu was treated at least three months ago.
Her cancer returned soon after taking hormone treatment, causing her to lose the use of her right arm.
She has since died.
Dr Yoshihiro Hasegawa, head of Japan’s National Cancer Agency (NCA), said Trileptal was an “effective treatment for treatment-related cancer”.
It has been used since the 1980s for brain cancer.
But he added: “We know these therapies can have side-effects including the loss of sexual function but that the side effects do not last as long.”
Mr Yu became aware of the cancer in the last 10 years, when the prostate appeared to change colour.
“When I met his wife I said, ‘What do you think?’ and she said ‘It’s very difficult to tell,'” Dr Hasegawa said.
His wife took trileptal for a total of two years, until 2012.
He was offered an option to keep taking the medication but it was a “red flag” that told him something had got wrong.